Nebraska, 2005

Hail in Nebraska, August 3, 2005

August 3, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 3, 12:45 PM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 3, 12:45 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT WED AUG 3 2005

.SHORT TERM...COLD FRONT PROGRESSES SWRD ACROSS THE ZONES THIS
EVENING. WITH ABUNDANT LOW/MID LEVEL MOISTURE...OROGRAPHIC
LIFT...FRONTAL LIFTING AND UPSLOPE EAST OF THE LARAMIE RANGE...SCT
TO NUMEROUS TSTMS EXPECTED TONIGHT. WITH PRECIPITABLE WATER VALUES
NEAR 150 PCT OF NRML AND RELATIVELY WEAK STEERING WINDS...WILL
MENTION LOCALLY HEAVY RAINFALL IN ZONES TONIGHT. GREATEST TSTM
CHANCES AND HIGHEST QPF WILL BE ACROSS FAR SE WY AND SRN PTNS OF THE
WRN NEB PNHDL. SEVERE TSTM THREAT THRU THIS EVNG WILL BE MINIMIZED
BY LIMITED CAPE...BACKING WIND PROFILES...AND NEGATIVE THETA-E
ADVECTION. COOLER MORE STABLE WEATHER EXPECTED ON THU WITH LIMITED
LIFT.   RUBIN

.LONG TERM...THU NGT AND BEYOND...SOME LINGERING LIGHT SHOWERS FAR
SE WY ON THU EVNG...THEN IT LOOKS TO BE ON THE DRY SIDE AS UPPER
HIGH DVLPS OVER NV...LEAVING THE REGION IN A DRIER NW FLOW ALOFT.
STILL LOOKS LIKE POPS ON FRI AFTN/EVNG WILL BE MINIMAL AS NOT THAT
UNSTBL AND LIKELY WILL STILL BE A LITTLE TOO COOL IN THE LOWER
LAYERS...SO HAVE DECRSD THEM SOMEWHAT.  DRY AND WARMER SAT INTO MON
AS UPPER RIDGE EXPANDS EWD INTO THE REGION.  12Z GFS MORE LIKE 00Z
GFS AND 06Z DGEX WITH NW U.S. UPPER TROF...SHEARING IT OUT ENE ACRS
MT TUE INTO WED.  STILL SOME QUESTION ON HOW FAR S THE CDFNT PLUNGES
WITH THIS SYSTEM...MED RANGE FOLKS BACK IN D.C. KEPT IT FRTHR N THAN
ABOVE MENTIONED MODELS.  HAVE DROPPED TEMPS A BIT FOR WED...BUT
STILL LOTS OF UNCERTAINITY IN THE MODELS THAT FAR OUT.  PRVS FCST
CARRIED SOME POPS STARTING LATE DAY MON...CONTG INTO WED.  THIS
LOOKS OK FOR NOW BASED ON LATEST DGEX/GFS AS THAT WOULD BE ABOUT THE
TIME THAT SOME MONSOONAL MSTR WOULD BE ABLE TO SNAKE ITS WAY BACK
INTO THE AREA...WITH WED PERHAPS THE BEST CHCS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 3, 9:32 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1032 AM MDT WED AUG 3 2005

NEZ001>003-019>021-054-055-WYZ059>070-041645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1032 AM MDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES
OF WYOMING AND ACROSS THE ENTIRE WESTERN NEBRASKA PANHANDLE.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME
MORE WIDESPREAD TONIGHT AS A COLD FRONT SWEEPS SOUTHWARD ACROSS
THE AREA DURING THE EVENING.

SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL
GREATER THAN THREE-QUARTERS OF AN INCH IN DIAMETER. HOWEVER...THE
GREATEST THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY
RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE...AND ALONG AND
BEHIND THE PASSING COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GENERALLY DRY AND COOLER THURSDAY AND FRIDAY. DRY WITH WARMING
TEMPERATURES SATURDAY AND SUNDAY. THUNDERSTORMS WILL RETURN SUNDAY
NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
PRIMARILY EAST OF THE LARAMIE RANGE.

RUBIN

The radar

The North Platte radar (KLNX), 180 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
August 3, 5:15 PM MST to 5:17 PM MST
Where
Morrill County, 10 mi NE of Broadwater
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.700, -102.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465315.